ADD and anxiety/panic attacks

I'm a 37 year old stay-at-home Mom with ADD.  Just diagnosed about a year and a half ago.  I just started taking Adderall XR a few weeks ago.  But, I also have high anxiety whether it's social, general or having a panic attack when I'm driving in my car.  

 

I've had anxiety most of my life - so i definitely don't think the Adderall is causing it, but I'm meeting up with my psychiatrist tomorrow morning for a "last minute" appointment because I called her yesterday crying because these panic attacks when I drive are seriously scaring the daylights out of me.  What scares me the most is that I usually have one of my kids with me.  Usually it happens when I'm at a stoplight - I get that spacey, disconnected feeling - like nothing is real and "who's really driving this car" and I want to get out of the car so I can breathe.  I get tense, hands sweating and gripping the wheel.  I hate it and some days I'm tempted to quit driving, but what kind of life will i have then?  I still need to take care of my sweet kids and get them to preschool, etc.  

Has anyone found a combination of medications that works for both ADD and anxiety?

I've been reading Dr. Daniel Amen's book "Change your brain, Change your life" and he mentions Adderall and Effexor for the overfocused type of ADD (inattention yet overfocus on negative thoughts, etc.).  But all the information online about Effexor is super scary - and I don't know if I should try it.

 

any other suggestions?

 

thanks!

cheekymama

Forums: 

anxiety attacks

The best person to talk with about this is your doctor.  If he or she won't help you address it, then get a new doctor.  But I'm wary of anyone here (non-medical) giving you advice about this.

I agree with Melissa,

I agree with Melissa, however, I have been taking Adderall for a year and a half and just recently started having panic attacks. What has  worked for me is taking Xanax, not everyday only when I feel an attack coming on. It has been very helpful for me. Defiantly speak with your doctor but this is what has worked for me. Hope this helps! =)